Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Some consequences of the approximation theorem of Bing


Author: O. G. Harrold
Journal: Proc. Amer. Math. Soc. 8 (1957), 204-206
MSC: Primary 54.0X
DOI: https://doi.org/10.1090/S0002-9939-1957-0087091-X
MathSciNet review: 0087091
Full-text PDF Free Access

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • [1] R. H. Bing, Approximating surfaces with polyhedral ones, Bull. Amer. Math. Soc. Abstract 61-6-824. (A sketch of the proof may be found in the Proceedings of the Point Set Topology Institute, University of Wisconsin, 1955).
  • [2] -, A simple closed curve which pierces no disk, Bull. Amer. Math. Soc. Abstract 62-1-156.
  • [3] R. Fox and E. Artin, Some wild cells and spheres in $ 3$-dimensional space, Ann. of Math. vol. 49 (1948) pp. 979-990. MR 0027512 (10:317g)
  • [4] W. Graeub, Die semi-linearen Abbildungen, Sitzungsberichte der Heidelberger Akad., 1950, Part 4.
  • [5] O. G. Harrold, Jr., A theorem on disks, Proc. Amer. Math. Soc. vol. 7 (1956) pp. 153-154. MR 0075578 (17:771i)
  • [6] O. G. Harrold, Jr., H. C. Griffith and E. E. Posey, A characterization of tame curves in $ 3$-space, Trans. Amer. Math. Soc. vol. 79 (1955) pp. 12-35. MR 0091457 (19:972c)
  • [7] I. Kapuano, Sur les surfaces homeomorphes à un disque dans un $ {R^3}$, C. R. Acad. Sci. Paris vol. 256 (1953) pp. 1229-1230. MR 0053502 (14:784a)
  • [8] R. L. Wilder, Topology of manifolds, Amer. Math. Soc. Colloquium Publications, vol. 32, 1949. MR 0029491 (10:614c)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 54.0X

Retrieve articles in all journals with MSC: 54.0X


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1957-0087091-X
Article copyright: © Copyright 1957 American Mathematical Society

American Mathematical Society